Alert archive / Nevada / Wind Advisories in 2008

Wind Advisory 3, NWS Elko, NV

February 7, 2008Elko County, White Pine County, Nevada

NWS Elko, NV issued this wind advisory at Feb 7, 2008, 3:49 AM PST for Elko County, White Pine County, Nevada. It took effect at Feb 7, 2008, 10:00 AM PST. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Feb 7, 2008, 3:49 AM PST (11:49 UTC)
In effect from
Feb 7, 2008, 10:00 AM PST
Expired
Feb 7, 2008, 10:00 PM PST
In force
12 hr
Issued by
NWS Elko, NV

Counties Elko County, NV, White Pine County, NV

The radar

The Elko radar (KLRX), 150 km from the middle of the area, began a volume at 11:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Elko, NV (KLKN), launched 00:00Z, 11.8 hours before the alert went out and 101 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Elko, NV at 00:00Z on 2008-02-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Elko, NV at 00:00Z on 2008-02-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 231 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1456 m above ground
0-6 km bulk shear
104 kt
0-1 km storm-relative helicity
231 m²/s²
0-3 km storm-relative helicity
563 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KLKN 071149
NPWLKN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ELKO NV
349 AM PST THU FEB 7 2008

...HIGH WINDS ACROSS NORTHEAST NEVADA TODAY AND THIS EVENING...

.A LOW PRESSURE SYSTEM WILL BRUSH NORTHEAST NEVADA TODAY...
PRODUCING STRONG WINDS ACROSS NORTHERN ELKO COUNTY...AND SOUTHERN
ELKO COUNTY EAST OF THE RUBIES. STRONG WINDS WILL CONTINUE INTO
THIS EVENING IN EXTREME EASTERN ELKO COUNTY.

NVZ031-032-034-080100-
/O.NEW.KLKN.WI.Y.0003.080207T1800Z-080208T0200Z/
NORTHERN ELKO COUNTY-SOUTHWEST AND SOUTH CENTRAL ELKO COUNTY-
RUBY MOUNTAINS/EAST HUMBOLDT RANGE-
INCLUDING THE CITIES OF...JACKPOT...WILDHORSE...OWYHEE...ELKO...
SPRING CREEK...CARLIN...WELLS...LEE...RUBY LAKE
349 AM PST THU FEB 7 2008

...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 6 PM PST
THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A WIND ADVISORY...
WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 6 PM PST THIS
EVENING FOR MOST OF ELKO COUNTY. 

WINDS WILL BE STRONGEST ACROSS NORTHEAST ELKO COUNTY IN THE
JARBIDGE AND JACKPOT AREAS...AND EAST OF THE RUBIES. WINDS WILL BE
OUT OF THE SOUTHWEST AT 25 TO 35 MPH WITH GUSTS TO 45 MPH...SHIFTING
TO THE NORTHWEST IN THE EARLY AFTERNOON. WINDS MAY GUST TO 50 MPH OR
MORE AT HIGHER ELEVATIONS...SUCH AS PEQUOP SUMMIT ON INTERSTATE
80. SOME DRIFTING OF SNOW ONTO ROADWAYS WILL OCCUR. DRIVERS ARE
URGED TO USE CAUTION.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS
IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

$$

NVZ033-080100-
/O.NEW.KLKN.WI.Y.0003.080207T1800Z-080208T0600Z/
EXTREME EASTERN ELKO COUNTY-
INCLUDING THE CITY OF...WEST WENDOVER
349 AM PST THU FEB 7 2008

...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 10 PM PST
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A WIND ADVISORY...
WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 10 PM PST THIS
EVENING FOR EXTREME EASTERN ELKO COUNTY. 

WINDS WILL BE OUT OF THE WEST AT 25 TO 35 MPH WITH GUSTS TO 45
MPH...SHIFTING TO THE NORTHWEST MIDDAY AND CONTINUING INTO THE 
EVENING. WINDS MAY GUST TO 50 MPH OR MORE AT HIGHER ELEVATIONS...
SUCH AS SILVER ZONE PASS ON INTERSTATE 80. SOME DRIFTING OF SNOW
ONTO ROADWAYS WILL OCCUR. DRIVERS ARE URGED TO USE CAUTION.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS
IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

$$

REA
2 follow-up statements
000 
WWUS75 KLKN 072242
NPWLKN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ELKO NV
242 PM PST THU FEB 7 2008


NVZ031-032-034-072345-
/O.CAN.KLKN.WI.Y.0003.000000T0000Z-080208T0200Z/
NORTHERN ELKO COUNTY-SOUTHWEST AND SOUTH CENTRAL ELKO COUNTY-
RUBY MOUNTAINS/EAST HUMBOLDT RANGE-
INCLUDING THE CITIES OF...JACKPOT...WILDHORSE...OWYHEE...ELKO...
SPRING CREEK...CARLIN...WELLS...LEE...RUBY LAKE
242 PM PST THU FEB 7 2008

...WIND ADVISORY IS CANCELLED...

WEST WINDS WILL CONTINUE TO DECREASE THE REST OF THE AFTERNOON AND
WILL REMAIN BELOW ADVISORY CRITERIA. EXPECT WEST WINDS OF 15 TO 30
MPH WITH GUSTS NEAR 40 MPH DECREASING TO 10 TO 20 MPH BY SUNSET. 


$$

NVZ033-080600-
/O.CON.KLKN.WI.Y.0003.000000T0000Z-080208T0600Z/
EXTREME EASTERN ELKO COUNTY-
INCLUDING THE CITY OF...WEST WENDOVER
242 PM PST THU FEB 7 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING...

WEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 50 MPH WILL CONTINUE
THROUGH THIS EVENING...THEN DECREASE TO 10 TO 20 MPH BY MIDNIGHT.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS
IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

$$

CEC
000 
WWUS75 KLKN 080540
NPWLKN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ELKO NV
940 PM PST THU FEB 7 2008

...LOCALLY WINDY CONDITIONS TO CONTINUE FOR SEVERAL MORE HOURS...

NVZ033-080645-
/O.EXP.KLKN.WI.Y.0003.000000T0000Z-080208T0600Z/
EXTREME EASTERN ELKO COUNTY-
INCLUDING THE CITY OF...WEST WENDOVER
940 PM PST THU FEB 7 2008

...WIND ADVISORY WILL EXPIRE AT 10 PM PST THIS EVENING...

THE WIND ADVISORY WILL EXPIRE AT 10 PM PST THIS EVENING. WINDS
ARE BELOW ADVISORY CRITERIA ACROSS EXTREME EASTERN ELKO COUNTY
THIS EVENING AND WILL CONTINUE TO SUBSIDE. LOCALLY WINDY
CONDITIONS WILL BE POSSIBLE UNTIL AFTER MIDNIGHT.


$$
LW

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Elko, NV wrote its last area forecast discussion before this wind advisory went out at Feb 6, 2:03 PM PST, 13 hours 46 minutes earlier.

Area forecast discussion, Feb 6, 2:03 PM PST, 13 hours 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ELKO NV
203 PM PST WED FEB 6 2008

.SYNOPSIS...A LOW PRESSURE SYSTEM WILL BRUSH NORTHERN NEVADA TONIGHT
AND THURSDAY BRINGING A CHANCE OF LIGHT SNOW. HIGH PRESSURE WILL
THEN BUILD OVER THE AREA ON FRIDAY AND CONTINUE THROUGH THE FIRST
HALF OF NEXT WEEK FOR DRY WEATHER.
&&

.SHORT TERM...TONIGHT THROUGH SATURDAY. MOISTURE AHEAD OF NEXT SHORT
WAVE OFF THE BRITISH COLUMBIA COAST WILL PUSH INTO NRN NV OVERNIGHT
INTO THURSDAY MORNING BRINGING A GOOD CHANCE OF LIGHT SNOW. COULD
SEE AN INCH OR TWO NEAR THE IDAHO BORDER BUT EXPECTING LESS THAN AN
INCH ELSEWHERE. CENTRAL NV WILL REMAIN DRY EXCEPT COULD SEE SOME
LIGHT FLURRIES OVER NRN WHITE PINE COUNTY. SURFACE PRESSURE GRADIENT
WILL TIGHTEN AHEAD OF THE SHORT WAVE LATE TONIGHT ACROSS NRN NV AND
EXPECTING SOUTH WINDS OF 15 TO 30 MPH WHICH WILL CAUSE SOME BLOWING
AND DRIFTING SNOW. THE SHORT WAVE ITSELF WILL MOVE SEWD THROUGH THE
NRN ROCKIES ON THURSDAY CLIPPING NERN NV IN THE AFTERNOON. UPPER
RIDGE WILL SLOWLY BUILD INTO THE GREAT BASIN THURSDAY NIGHT AND
FRIDAY WITH ANY SNOW SHOWERS ENDING BY FRIDAY. DRY ON SATURDAY WITH
RIDGE AXIS OVER NV. CEC

.LONG TERM...SATURDAY NIGHT THROUGH WEDNESDAY...RIDGING WILL BEGIN
TO BREAK DOWN SATURDAY NIGHT AHEAD OF A SHORT WAVE TROUGH THAT
WILL AFFECT THE GREAT BASIN SUNDAY NIGHT. MOST OF THE
PRECIPITATION IS EXPECTED TO REMAIN TO THE NORTH WITH SOME LIGHT
ACCUMULATIONS POSSIBLE OVER NE NEVADA. ONCE THIS SYSTEM MOVES
ACROSS...A RIDGE WILL BUILD BACK IN ALLOWING A SLOW WARMING TREND.
THERE IS SOME CLOUD COVER EXPECTED...SO WHAT WARMING DOES OCCUR
WILL BE HAMPERED. MODELS CURRENTLY HINTING AT ANOTHER TROUGH
MOVING INTO THE AREA ON WEDNESDAY. IPPI
&&

.AVIATION...CLOUDY CONDITIONS ARE EXPECTED TO PERSIST THROUGH THE
NIGHT TIME HOURS. HOWEVER...DO EXPECT MOST CEILING TO BE ABOVE VFR
CONDITIONS. THERE IS A CHANCE OF SNOW SHOWERS ACROSS NORTHERN
NEVADA WHICH COULD AFFECT VISIBILITIES. PILOTS SHOULD BE AWARE OF A
POSSIBLE RAPID CHANGE IN CONDITIONS WHILE FLYING OVER NORTHERN
NEVADA THROUGH TOMORROW. &&

LKN WATCHES/WARNINGS/ADVISORIES...NONE.

Nearby

Wind Advisories in Nevada, 2008Every wind advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.